MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Material Puncture/Hole (1504); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak of the proximal extension, the type ib endoleak of the left common iliac artery extension and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest migration of the proximal extension of 12.3 mm, sac growth of 8.9 mm and a type iiib endoleak of the distal main body occurred that was not included in the event as reported.The migration and type iiib endoleak of the main body were discovered during a review of the ct scan dated 04/19/2024.The type iiib endoleak of the proximal extension and type ib endoleak are likely anatomy related.The neck was short at 6mm, should be greater than or equal to 15mm - off label.This likely contributed to the proximal extension migration.The type iiib endoleak of the proximal extension was likely due to the main body sitting in the increased neck angulation, placing pressure on the proximal extension in that area.The migration of the proximal extension could have contributed as well.The type iiib endoleak of the distal main body was likely due to thickened jutting calcifications- anatomy related.The type ib endoleak of the left common iliac artery was likely due to disease progression - anatomy related.No procedure related harms for this complaint were identified.The final patient status was reported to be discharged on post operative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to ae has been updated.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for abdominal aortic aneurysm (aaa) on (b)(6) 2017 with the implant of an afx bifurcated stent graft and an afx vela suprarenal and afx limb stent graft.On (b)(6) 2024 an aortogram showed a suspected type iiib endoleak from the vela suprarenal and a type ib endoleak from the left limb.The patient is currently being monitored while an intervention is being discussed.Additional information received that reintervention was completed on (b)(6) 2024 with the implant of an alto abdominal stent graft system.Patient is stable following re-intervention.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was treated for abdominal aortic aneurysm (aaa) on (b)(6) 2017 with the implant of an afx bifurcated stent graft and an afx vela suprarenal and afx limb stent graft.On (b)(6) 2024 an aortogram showed a suspected type iiib endoleak from the vela suprarenal and a type ib endoleak from the left limb.The patient is currently being monitored while an intervention is being discussed.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19336001
Report Number3011063223-2024-00074
Device Sequence Number16786424
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)191214
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1627183005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, LOT # 1650214008; AFX LIMB STENT GRAFT, LOT # 1492092009
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age86 YR
Patient SexMale